I'm not sure if this is related to your situation at all, but....
Some of us in the Mirena forum believe that some of our Mirena side-effects are related to Iodine
Deficiency. Mirena uses levonorgestrel which is a synthetic progesterone. In particular I have got extremely dry skin, eyes, & mouth and I have difficulty sweating, no matter how much water I drink.
I have already been tested for both thyroid and diabetic related issues and found 'healthy' by my doctor, aside from having anxiety and being overweight. My Mirena was removed 10 days ago and I noticed within the first few days that it is easier for me to sweat now. It was when I found the dryness and sweat issues may be related to Iodine
Deficiency that I started looking into this forum.
I did an Iodine
tincture patch test and found it vanished in less than 12 hours. I also noted that my dry, itchy eyes and mouth improved the next day. I put even more iodine on my skin last night and have more improvement today. Only two applications and my mouth is watery instead of a desert!
I suppose my point is this: I'm not sure about natural progesterone, but I suspect too much of the synthetic kind played with my hormonal systems enough that my iodine levels got low. I still don't fully understand how or why, and it may strictly be coincidence that I can sweat easier without this extra hormone in my system.
After the hell I went through on Mirena, I want to give my body all the help I can and supporting my thyroid and immune system seems like a great place to start. The fact that just skin application (which is terribly inefficient) helped noticeably in two days gives me hope that Iodoral will help re-balance my system. I can't wait to try it out!
As for sex drive, levonorgestrel killed it completely. It is slowly coming back now that I have had Mirena removed. Again, I'm sorry that I do not know how this compares to the natural progesterone. I would theorize that a healthier thyroid would lead to a healthier sex drive, since it is hormone driven. Perhaps the iodine experts here can comment on this?